Limits...
Toxic epidermal necrolysis in hemodialysis patient.

Mateti UV, Nagaraju SP, Bairy M, Attur RP, Nagappa AN, Rao AC - Adv Biomed Res (2015)

Bottom Line: Toxic epidermal necrolysis (TEN) is a rare and life-threatening allergic drug reaction.We report a 26-year-old young female with end-stage renal disease on maintenance hemodialysis developing TEN while on filgrastim and phenytoin.It was successfully treated with intravenous immunoglobulins and steroids.

View Article: PubMed Central - PubMed

Affiliation: Department of Pharmacy Management, Manipal College of Pharmaceutical Sciences, Manipal University, Manipal, Karnataka, India.

ABSTRACT
Toxic epidermal necrolysis (TEN) is a rare and life-threatening allergic drug reaction. We report a 26-year-old young female with end-stage renal disease on maintenance hemodialysis developing TEN while on filgrastim and phenytoin. It was successfully treated with intravenous immunoglobulins and steroids.

No MeSH data available.


Related in: MedlinePlus

Lesions on the upper limb
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4374200&req=5

Figure 2: Lesions on the upper limb

Mentions: A 26-year-old young female with end-stage renal disease due to focal segmental glomerulosclerosis on maintenance hemodialysis was admitted for malignant hypertension to our Nephrology department. She was known to have tuberculous lymphadenitis and was on antituberculosis therapy for the preceding 4 months. On the day of admission, she had an episode of generalized tonic clonic seizures for which she was given 1 gram of phenytoin intravenously as loading dose and was continued on 300 mg PO daily. After 2 weeks, she was noted to have neutropenia (Absolute neutrophil count- <1000/mm3). She was evaluated for neutropenia and filgrastim 300 mcg was injected subcutaneously. Within a few hours of injection she reported itching around the site of injection and swelling of eyes, facial swelling, and itchy red rashes over the lips, face, upper and lower back [Figure 1]. Erythematous papules over legs, hands and several bullae and purpuric lesions over the palm, sole and feet were observed [Figure 2]. She developed desquamation of skin involving >80% of the skin surface and mucosa. There was no involvement of the eyes. So both phenytoin and filgrastim were withdrawn immediately. A skin biopsy was performed, which showed ulcerated epidermis with necrotic keratinocytes with acrosyringeal extension and few eosinophils overlying focally necrotic and edematous papillary dermis with neutrophil and lymphocytic infiltrate, melanin drop out along with perivascular lymphocytosis and adnexal structures. Subepidermal bulla was seen with focal in growth of epidermis [Figure 3]. It was suggestive of TEN.


Toxic epidermal necrolysis in hemodialysis patient.

Mateti UV, Nagaraju SP, Bairy M, Attur RP, Nagappa AN, Rao AC - Adv Biomed Res (2015)

Lesions on the upper limb
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4374200&req=5

Figure 2: Lesions on the upper limb
Mentions: A 26-year-old young female with end-stage renal disease due to focal segmental glomerulosclerosis on maintenance hemodialysis was admitted for malignant hypertension to our Nephrology department. She was known to have tuberculous lymphadenitis and was on antituberculosis therapy for the preceding 4 months. On the day of admission, she had an episode of generalized tonic clonic seizures for which she was given 1 gram of phenytoin intravenously as loading dose and was continued on 300 mg PO daily. After 2 weeks, she was noted to have neutropenia (Absolute neutrophil count- <1000/mm3). She was evaluated for neutropenia and filgrastim 300 mcg was injected subcutaneously. Within a few hours of injection she reported itching around the site of injection and swelling of eyes, facial swelling, and itchy red rashes over the lips, face, upper and lower back [Figure 1]. Erythematous papules over legs, hands and several bullae and purpuric lesions over the palm, sole and feet were observed [Figure 2]. She developed desquamation of skin involving >80% of the skin surface and mucosa. There was no involvement of the eyes. So both phenytoin and filgrastim were withdrawn immediately. A skin biopsy was performed, which showed ulcerated epidermis with necrotic keratinocytes with acrosyringeal extension and few eosinophils overlying focally necrotic and edematous papillary dermis with neutrophil and lymphocytic infiltrate, melanin drop out along with perivascular lymphocytosis and adnexal structures. Subepidermal bulla was seen with focal in growth of epidermis [Figure 3]. It was suggestive of TEN.

Bottom Line: Toxic epidermal necrolysis (TEN) is a rare and life-threatening allergic drug reaction.We report a 26-year-old young female with end-stage renal disease on maintenance hemodialysis developing TEN while on filgrastim and phenytoin.It was successfully treated with intravenous immunoglobulins and steroids.

View Article: PubMed Central - PubMed

Affiliation: Department of Pharmacy Management, Manipal College of Pharmaceutical Sciences, Manipal University, Manipal, Karnataka, India.

ABSTRACT
Toxic epidermal necrolysis (TEN) is a rare and life-threatening allergic drug reaction. We report a 26-year-old young female with end-stage renal disease on maintenance hemodialysis developing TEN while on filgrastim and phenytoin. It was successfully treated with intravenous immunoglobulins and steroids.

No MeSH data available.


Related in: MedlinePlus